MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 had multiple kinks approximately 111.0 ¿ 123.0 cm from the hub.The device was stretched approximately 128.0 cm from the hub.The distal tip and marker band were ovalized approximately 131.5 cm from the hub.The total length was 131.5 cm.Conclusions: evaluation of the returned jet7 revealed a stretching near its distal tip.Further evaluation of the device revealed multiple kinks and an ovalization on its distal shaft.If the jet7 is manipulated against resistance during use, damage such as this may occur.During functional testing, the jet7 was unable to advance into a demonstration neuron max due to the distal ovalization.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, prior to use, the hospital staff noticed that a jet7 was fractured near the hub after removal of the packaging.The damage to the jet7 was found prior to use and therefore, the jet7 was not used in the procedure.A new jet7 was opened and advanced over a guidewire through the neuron max into the ica.The jet7 was then connected to the pump and aspiration was initiated.A pass was completed using the jet7 and then the jet7 was removed.After the removal, it was noticed that three to four centimeters near the distal tip of the jet7 was deformed; therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10759849
Report Number3005168196-2020-01849
Device Sequence Number11578690
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF96999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005